Alert archive / Pennsylvania / Tornado Warnings in 2014
Tornado Warning 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at Jul 8, 2014, 3:12 PM EDT for Armstrong County, Butler County, Clarion County, Pennsylvania. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2014, 3:12 PM EDT (19:12 UTC)
- Expired
- Jul 8, 2014, 3:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Armstrong County, PA, Butler County, PA, Clarion County, PA
The radar
The Pittsburgh radar (KPBZ), 69 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:04 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
722 WFUS51 KPBZ 081912 TORPBZ PAC005-019-031-081945- /O.NEW.KPBZ.TO.W.0004.140708T1912Z-140708T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 312 PM EDT TUE JUL 8 2014 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN ARMSTRONG COUNTY IN WEST CENTRAL PENNSYLVANIA... NORTHERN BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA... SOUTHWESTERN CLARION COUNTY IN WEST CENTRAL PENNSYLVANIA... * UNTIL 345 PM EDT * AT 310 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS NEAR MORAINE STATE PARK...MOVING NORTHEAST AT 50 MPH. HAZARD...TORNADO. SOURCE...RADAR. IMPACT...FLYING DEBRIS...STRUCTURAL DAMAGE. * LOCATIONS IMPACTED INCLUDE... MORAINE STATE PARK... HOOKER... CHICORA... BRADYS BEND... EAST BRADY... RIMERSBURG... PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. PLEASE REPORT SEVERE WEATHER BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH. && LAT...LON 4118 7960 4101 7943 4086 8003 4097 8011 TIME...MOT...LOC 1912Z 245DEG 45KT 4092 7999 $$
3 follow-up statements
530 WWUS51 KPBZ 081928 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 328 PM EDT TUE JUL 8 2014 PAC005-019-031-081945- /O.CON.KPBZ.TO.W.0004.000000T0000Z-140708T1945Z/ ARMSTRONG PA-BUTLER PA-CLARION PA- 328 PM EDT TUE JUL 8 2014 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR CLARION...BUTLER AND ARMSTRONG COUNTIES... AT 325 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED NEAR HOOKER...MOVING NORTHEAST AT 50 MPH. HAZARD...TORNADO. SOURCE...RADAR. IMPACT...FLYING DEBRIS...STRUCTURAL DAMAGE. * LOCATIONS IMPACTED INCLUDE... CHICORA... HOOKER... BRADYS BEND... EAST BRADY... RIMERSBURG... PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. PLEASE REPORT SEVERE WEATHER BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH. && LAT...LON 4092 7981 4102 7988 4118 7960 4101 7943 TIME...MOT...LOC 1928Z 245DEG 45KT 4100 7975 $$
371
WWUS51 KPBZ 081937
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
337 PM EDT TUE JUL 8 2014
PAC019-081948-
/O.CAN.KPBZ.TO.W.0004.000000T0000Z-140708T1945Z/
BUTLER PA-
337 PM EDT TUE JUL 8 2014
...THE TORNADO WARNING IS CANCELLED FOR BUTLER COUNTY...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER BY CALLING...412-262-1988...POSTING TO
THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.
LAT...LON 4118 7960 4101 7943 4095 7969 4108 7969
4113 7969
TIME...MOT...LOC 1938Z 245DEG 45KT 4105 7960
$$
PAC005-031-081945-
/O.CON.KPBZ.TO.W.0004.000000T0000Z-140708T1945Z/
ARMSTRONG PA-CLARION PA-
337 PM EDT TUE JUL 8 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR CLARION
AND ARMSTRONG COUNTIES...
AT 336 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR BRADYS BEND...MOVING NORTHEAST AT 50 MPH.
HAZARD...TORNADO.
SOURCE...RADAR.
IMPACT...FLYING DEBRIS...STRUCTURAL DAMAGE.
* LOCATIONS IMPACTED INCLUDE...
BRADYS BEND... EAST BRADY... RIMERSBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER BY CALLING...412-262-1988...POSTING TO
THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.
&&
LAT...LON 4118 7960 4101 7943 4095 7969 4108 7969
4113 7969
TIME...MOT...LOC 1938Z 245DEG 45KT 4105 7960
$$574
WWUS51 KPBZ 081943
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
343 PM EDT TUE JUL 8 2014
PAC005-031-081953-
/O.EXP.KPBZ.TO.W.0004.000000T0000Z-140708T1945Z/
ARMSTRONG PA-CLARION PA-
343 PM EDT TUE JUL 8 2014
...THE TORNADO WARNING WILL EXPIRE AT 345 PM EDT FOR CLARION AND
ARMSTRONG COUNTIES...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE
TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER BY CALLING...412-262-1988...POSTING TO
THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.
LAT...LON 4118 7960 4101 7943 4095 7969 4108 7969
4113 7969
TIME...MOT...LOC 1943Z 245DEG 45KT 4107 7952
$$
07What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Jul 8, 1:31 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 8, 1:31 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 131 PM EDT TUE JUL 8 2014 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A COLD FRONT PASSAGE TODAY AND THIS EVENING. A SECONDARY FRONT WILL PUSH THROUGH WEDNESDAY BEFORE HIGH PRESSURE BUILDS OVERHEAD FOR THE REMAINDER OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... CONVECTION CONTINUES TO DEVELOP ALONG THE SOUTHERN FLANK OF THE MCS FROM THIS MORNING AS WAS PROGGED FROM THE HRRR. WHILE CLOUD COVER HAS TEMPERED INSTABILITY A BIT...CAPE CONTINUES TO INCREASE OVER WESTERN PA. THIS AND THE INCREASED SHEAR FROM THE STRENGTHENING LOW-MID LEVEL JET SHOULD HELP TO SUPPORT STRONG- SEVERE THUNDERSTORMS THROUGH THE AFTERNOON. WIND SHEAR IS UNIDIRECTIONAL...INDICATIVE OF A SEVERE WIND THREAT AND BOWING SEGMENTS ALONG THE DEVELOPING SQUALL LINE. THIS THREAT SHOULD CONTINUE TO INCREASE AS THE LINE SHIFTS EASTWARD. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA WITH AN ENHANCED WIND THREAT OUTLINED BY SPC OVER NW PA. WHILE WIND WILL REMAIN THE PRIMARY THREAT AN ISOLATED TORNADO COULD NOT BE RULED OUT ALONG THE LINE THIS AFTERNOON. PWAT VALUES WILL ALSO BE IN THE 1.50-1.75 RANGE THROUGH THIS EVENING...SO HEAVY DOWNPOURS AND SOME LOCALIZED FLOODING COULD BE POSSIBLE. ALL OF THE MODEL GUIDANCE SUGGESTS THAT A SECOND LINE OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATER THIS EVENING WITH ANOTHER WEAK SHORTWAVE PASSAGE. CONSIDERING ITS LATER TIMING...DO NOT EXPECT THERE TO BE AS MUCH OF A THREAT FOR SEVERE WITH IT...BUT WILL KEEP LIKELY POPS THROUGH THE FIRST HALF OF TONIGHT. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... INSTABILITY WITH COLDER AIR ALOFT WITH TROUGHING OVER THE REGION WILL CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE DAY ON WEDNESDAY BEFORE HIGH PRESSURE BEGINS TO REGAIN CONTROL WEDNESDAY NIGHT. SFC HIGH PRESSURE BUILDS IN OVER THE SRN GREAT LAKES WEDS NIGHT INTO THURS WITH DRYING EXPECTED. DAYTIME HIGHS SHOULD TOP OUT NEAR AVERAGE FOR THIS TIME OF YEAR...WHILE NIGHTTIME LOWS THURS AND FRI COULD BE A FEW DEGREES COOLER THAN AVERAGE AS MOSTLY CLEAR SKIES AND CALM WINDS WILL ALLOW ENHANCED RADIATIONAL COOLING. && .LONG TERM /SATURDAY THROUGH MONDAY/... SFC HIGH GETS SQUEEZED OUT OF THE AREA SAT AS A WEAK AND RELATIVELY DRY FRONT SAGS SOUTHWARD THROUGH THE GREAT LAKES AND APPROACHES FOR SUN. MODELS HAVING A DIFFICULT TIME CONVERGING ON A SINGLE SOLN NEXT WEEKEND...BUT THEY DO DEPICT THE FRONT REINFORCING THE BROAD UPPER TROF OVER THE ERN CONUS. COOLER AIR SHOULD BEGIN TO SEEP IN FROM THE NORTHWEST UNDER THIS REGIME...WITH MULTIPLE DISTURBANCES PASSING THROUGH THE TROF. TRENDED TEMPS A BIT LOWER HEADING INTO NEXT WEEKEND...AND CONTINUED WITH LESS DETERMINISTIC POPS...ORIENTING HIGHER CHC POPS ALONG THE FRONT. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... REDEVELOPMENT OF A BKN LN OF TSTMS IS EXPECTED THROUGH THE AFTN AS A CDFNT ADVNS ACRS THE RGN...WITH A PD OF AT LEAST MVFR RSTRNS AND GUSTY WNDS. EXP A LT AFTN/EVE FROPA WITH GENL VFR CONDS TO FOLLOW. .OUTLOOK.../WEDNESDAY THROUGH SATURDAY/... RSTRNS ARE PSBL IN SCT TSTMS WED WITH A CROSSING DISTURBANCE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 8, 1:12 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 112 PM EDT TUE JUL 8 2014 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-091715- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 112 PM EDT TUE JUL 8 2014 ...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 8, 3:11 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
311 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 1 W MILLERSTOWN 40.65N 79.81W
07/08/2014 ALLEGHENY PA 911 CALL CENTER
TREES AND POWER LINES DOWN ON MILLERSTOWN ROAD
&&
EVENT NUMBER PBZ1401677The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:43 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Indiana, Jefferson, Westmoreland | 62 min |
| Jul 8, 2:45 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Beaver, Butler, Clarion, Lawrence | 60 min |
| Jul 8, 2:47 PM EDT | Tornado Warning | PBZ | Mercer, Venango | 32 min |
| Jul 8, 3:41 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Jefferson | 34 min |
| Jul 8, 4:03 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 27 min |
| Jul 8, 7:15 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 45 min |
Nearby
Tornado Warnings in Pennsylvania, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.